Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Type II diabetes, skin dry, hairs thin, losing eyebrows and eyelashes, thyroid normal, positive ANA

I m a 48 yo female with type II diabetes (controlled). I have noticed my skin has gotten severely dry, my hair has started to thin noticably, and I seem to be losing my eyebrows and eyelashes (and those that are coming in are solid white). I have also started to have bouts of fatigue that last for a week or two and then goes away, but comes back about a month later. My doctor has tested my thyroid and said it was normal, but I my levels are on the low side of normal and I have a positive ANA. Any ideas as what might be causing these symptoms?
Asked On : Tue, 8 May 2012
Answers:  1 Views:  242
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
welcome to hcm
thanks for the query
are you loosing scalp hairs also?
since ANA is positive it appears to be Alopecia Areata or lupus.It may take months and sometimes years to regrow all the hair.initially all these hairs will be grey or white.then after sometime original color will come back.can you please mention the titre for ANA level.ANA test results can be positive in people without any known autoimmune disease. a false positive ANA result increases as people get older.
now cortisone injection are available to stop in that area of hair loss.but you have to consult your dermatologist for that
take care
Answered: Tue, 8 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor